question (m/c ment)

10 posts / 0 new
Last post
Joined: 07/16/07
Posts: 8
question (m/c ment)

I was found to have a blighted ovum earlier this month and took pills to induce m/c last Tues. Things happened rapidly and, all things considered, physically it was not that terrible. I have had bleeding ever since, which I know is normal, but on Sat, started to have really intense cramping. I have had this off and on since Sat. Have talked with my doc and he says this is just a continuation of the m/c since on u/s on Fri my lining was still thick. Anyone know how long the bleeding and cramping can last? This feels like it is dragging on forever and I just want it to be over. Does there come a point when I should be concerned that I am still really crampy a week after taking the pills? Thanks in advance for any insight.

Joined: 03/16/15
Posts: 53852

Everyones body reacts different. As this was medically induced your body may be protesting the whole ordeal. M/c can have bleeding of up to 6 weeks in total including spotting. Keep in touch with your dr, and as long as he feels things are nomrmal the cramping may be your uterus trying to return to it old shape. GL. hugs

loveya

Joined: 03/16/15
Posts: 53852

I agree...unfortunately there is not really a great "time frame". After my D&C I bled for about 3 and a half weeks. After my stillbirth I bled for 6 weeks. So it is all up to how your body reacts.

Just know if you are filling a pad and hour, you should contact your doc. And as always if the cramping is "severe" also call the doc. After Brennan, unfortunately a week later I was in severe pain, and was found to still have some POC left inside, which required a D&C.

Basically listen to your body and contact your doc if you feel something is not right.
Laurie

squirlyj's picture
Joined: 11/06/05
Posts: 121

I naturally miscarried 37 days ago, and I'm still spotting. An u/s 3 weeks ago showed that all was clear and normal, but the bleeding (and positive HPTs) go on and on and on for some people. It's terribly frustrating, and there's not much you can do.

So sorry. HUGS!

Joined: 03/16/15
Posts: 53852

Ditto. I had a D&E almost three weeks ago, and the bleeding goes on. I even had five days of nothing, then it came back. Doc says the uterus is all clear, and yet the cramping and bleeding continue. Keep in touch with your doc, and if it is ever super heavy, you need to go in. The longer the bleeding goes on, especially heavy, hemorrage becomes a concern.

shellyhudson's picture
Joined: 01/13/07
Posts: 814

I am sorry that you have to deal with pain like that. I am not familiar with how a body reacts to a m/c. Is there anything that you can take to help? I wish I could tell you more.

Shelly

Joined: 11/30/07
Posts: 117

I dont really know a great deal about the pills as I had a d & c, but I just wanted to say that I am so so sorry for your loss. I think that what you are describing does sound normal though, and it will take time for your body to re-adjust. I pray you heal quickly.

Joined: 07/16/07
Posts: 8
probably tmi

Thanks for all the replies. The bleeding has definitely gotten heavier and I am passing some major clots (sorry tmi), so I go back in this afternoon for a follow up visit. It has now only been a week since the pills, definitely not as long as some of you, but I am starting to feel a little concerned about the amount of bleeding - I have had many moments lately of major gushing (again, sorry tmi). So I am glad that I called them back. I'll keep you posted.

HopefullySoon's picture
Joined: 01/31/08
Posts: 163

I'm so sorry you are having to deal with all this. KUP on what they say today. I'm glad you are going in to get checked out.

Joined: 03/16/15
Posts: 53852

I don't have an answer to your question, but I wanted to give you a big hug.

:bighug: